Alert archive / Maine / Wind Advisories in 2006
Wind Advisory 10, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Apr 19, 2006, 8:37 PM EDT for Washington County, Maine. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2006, 8:37 PM EDT (00:37 UTC)
- Expired
- Apr 20, 2006, 3:31 AM EDT
- In force
- 7 hr
- Issued by
- NWS Caribou, ME
County Washington County, ME
The radar
The Caribou radar (KCBW), 120 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 0.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3626 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 200037 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 837 PM EDT WED APR 19 2006 ...STRONG NORTHEAST WINDS WILL CONTINUE OVERNIGHT ACROSS EASTERN MAINE... .A STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER QUEBEC AND LOW PRESSURE SOUTH OF NOVA SCOTIA WILL LEAD TO STRONG NORTHEASTERLY WINDS OVERNIGHT. WINDS WILL SUBSIDE BY DAYBREAK ACROSS EASTERN MAINE AS THE PRESSURE GRADIENT WEAKENS. MEZ017-030-200800- /O.NEW.KCAR.WI.Y.0010.060420T0037Z-060420T0800Z/ CENTRAL WASHINGTON-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS... CHERRYFIELD 837 PM EDT WED APR 19 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. NORTHEAST WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED INTO THE OVERNIGHT HOURS ACROSS CENTRAL AND COASTAL WASHINGTON COUNTY. WINDS WILL SUBSIDE BY DAYBREAK ON THURSDAY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ HEWITT
1 follow-up statement
000 WWUS71 KCAR 200731 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 331 AM EDT THU APR 20 2006 MEZ017-030-200845- /O.CAN.KCAR.WI.Y.0010.000000T0000Z-060420T0800Z/ CENTRAL WASHINGTON-COASTAL WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS... CHERRYFIELD 331 AM EDT THU APR 20 2006 ...WIND ADVISORY IS CANCELLED... NORTH WINDS OF 15 TO 25 MPH ARE EXPECTED TODAY...WHICH IS BELOW ADVISORY LEVELS. THUS...THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. $$ NORCROSS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Apr 19, 3:12 PM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Apr 19, 3:12 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 312 PM EDT WED APR 19 2006 .SYNOPSIS...THE PERSISTENT AREA OF LOW PRESSURE SOUTHEAST OF THE REGION WILL FINALLY BEGIN TO MOVE AWAY FROM THE AREA AS STRONG HIGH PRESSURE BUILDS IN FROM THE NORTH. THIS HIGH WILL BRING DRIER AIR TO THE REGION LATER TONIGHT AND THURSDAY WHICH SHOULD REMAIN IN PLACE THROUGH SATURDAY. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... SFC LOW PRES JUST S OF NOVA SCOTIA ATTM AND THIS SYSTEM CONTINUES TO SPIN CLDS INTO THE ERN HALF OF THE FA W/ SOME SHOWERS MAINLY ACROSS SERN AREAS... THIS SYSTEM WILL CONT TO KEEP CLDS ACROSS THE CURRENT AREAS TNGT W/ GENERALLY CLR SKIES ACROSS WRN AND NWRN AREAS... SHOWERS WILL REMAIN A THREAT ACROSS FAR SERN AREAS TNGT BUT CHCS SHOULD DECREASE W/ TIME AS SFC LOW DRIFTS OFF TO THE S OVERNIGHT TNGT THEN DISSIPATE BY AM AS THIS LOW CONTS TO PULL AWAY AND STRONG HGH PRES BEGINS TO BUILD INTO THE FA FROM THE N. GRADIENT WILL DECREASE SLOWLY SUGGESTING THAT WINDS SHOULD BACK OFF SOME TNGT AND TOMORROW BUT REMAIN BRISK...THO DEFINITELY DOWN A NOTCH OR TWO OVER TODAY. THIS HGH THEN XPCTD TO DOMINATE THE WX PTRN THRU SAT W/ MINIMAL CLDS...DRY CONDS AND PLEASANT TEMPS && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... HIGH PRESSURE IS EXPECTED TO DRIFT TO THE EAST OF NEW ENGLAND DURING THE DAY SUNDAY. LOW PRESSURE WILL APPROACH THE FORECAST AREA FROM THE GREAT LAKES MONDAY THEN MOVE TO THE EAST BY EARLY TUESDAY. ANOTHER LOW WILL APPROACH FROM THE WEST WEDNESDAY. HAVE INITIALIZED ALL GRIDS WITH HPC DATA. HAVE MADE MANUAL ADJUSTMENTS TO POP AND SKY GRIDS. ALL OTHER GRIDS SEEM REASONABLE AND MATCH WITH NEIGHBORING OFFICE...SO HAVE NOT MADE ANY OTHER CHANGES TO HPC DATA. && .AVIATION... VFR CONDS XPCTD NXT 24 HRS... && .MARINE... WNDS/SEAS STILL ABOVE SCA AND XPCT THIS TO CONT THRU TNGT... WNDS/SEAS XPCTD TO DROP BLO SCA BY ERLY AM AS SFC LOW PULLS SLOWLY S AND THEN SE AWAY FROM THE AREA. EXTENDED MARINE: HAVE POPULATED WIND GRIDS WITH HPC WIND FIELD. HAVE LOWERED SPEEDS MANUALLY SUNDAY THRU MONDAY DUE TO EXPECTED STABILITY IN LOWER LEVELS IN SOUTHEAST FLOW. HAVE MADE ADJUSTMENTS TO EXISTING WAVE GRIDS TO BETTER MATCH THE HPC WIND FIELD. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 7 AM THURSDAY. && SHORT TERM/MARINE...KHW LONG TERM/MARINE...MIGNONE AVIATION...WEITLICH
Hazardous weather outlook, Apr 19, 4:54 AM EDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 454 AM EDT WED APR 19 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-201100- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 454 AM EDT WED APR 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT SUSTAINED WINDS OF 15 TO 25 MPH...WITH GUSTS OF 30 TO 35 MPH...ARE EXPECTED ACROSS THE REGION TODAY. THESE WINDS WILL HELP DRY VEGETATION AND INCREASE THE FIRE THREAT...PARTICULARLY ACROSS NORTHERN AND WESTERN PORTIONS OF THE REGION. CONDITIONS ACROSS NORTHERN AND WESTERN AREAS COULD REACH RED FLAG WARNING LEVELS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SUSTAINED WINDS OF 15 TO 25 MPH ARE EXPECTED AGAIN THURSDAY...WHICH WILL FURTHER DRY VEGETATION AND MAINTAIN THE FIRE THREAT ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NORCROSS
In the hours before
Special weather statement, Apr 19, 4:52 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 452 PM EDT WED APR 19 2006 MEZ001>006-200300- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 452 PM EDT WED APR 19 2006 ...STRONG WIND GUSTS WILL CONTINUE INTO THE EVENING HOURS... NORTH WINDS AVERAGING 25 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE INTO THE EVENING. THESE WINDS COULD SNAP TREE LIMBS. LOOSE OBJECTS WILL BE BLOWN AROUND. MOTORISTS WITH HIGH PROFILE VEHICLES NEED TO USE CAUTION WHEN TRAVELING. MEZ010-011-015>017-031-032-200300- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 452 PM EDT WED APR 19 2006 ...STRONG WINDS WILL CONTINUE INTO THE EVENING... LOOK FOR NORTH WINDS OF 25 TO 30 MPH TO CONTINUE INTO THE EVENING. WIND GUSTS WILL APPROACH 45 MPH IN MANY LOCATIONS. THESE WINDS COULD SNAP SMALL TREE LIMBS AND BLOW AROUND ANY LOOSE OBJECTS. MOTORISTS WITH HIGH PROFILE VEHICLES NEED TO USE CAUTION WHEN TRAVELING. MEZ029-030-200300- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 452 PM EDT WED APR 19 2006 ...STRONG WIND GUSTS WILL CONTINUE INTO THE EVENING... NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE INTO THE EVENING HOURS. THESE GUSTY NORTH WINDS WILL BLOW ANY LOOSE OBJECTS AROUND. HEWITT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.